MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE¿ AUTOGUARD¿ SHIELDED IV CATHETER; INTRAVASCULAR CATHETER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE¿ AUTOGUARD¿ SHIELDED IV CATHETER; INTRAVASCULAR CATHETER
Catalog Number 381454
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/03/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported before use of the bd insyte¿ autoguard¿ shielded iv catheter ¿that the packages were prematurely opening.¿ there was no report of injury or medical intervention.
 
Additional Manufacturer Narrative
Bd received picture samples for evaluation.Upon examination, the packages were observed partially open.A device history record review showed no rejected inspections or quality issues during the production of the provided batch number that could have contributed to the observed defect.Although the packages were observed to be partially opened, there was no physical evidence to confirm or to support manufacturing process related issues from the provided pictures, therefore, a root cause could not be determined.Lot analysis device/batch history record review: yes reason: dhr¿s are available for reviews as needed and are required for quality issues relating to product traceability or if the reported incident is a medical device reportable (mdr).Findings: as this complaint was a mdr; -dhr review was performed on the following lot numbers: 6302755 ¿ the lot number was packaged on packaging line 11 from november 4, 2016 thru november 9, 2016 and december 2, 2016 thru december 2, 2016.The review of the dhr¿s it was concluded that all required challenges samples and testing was performed per specification in accordance with the set-up and in process sampling plans.Per review it was noted that there were no reject activity findings throughout the build of this lot that would impact upon the quality of the product.Set-up and in process samples (included but not limited) blister thickness, bad seal/cut/holes, seal transfer width and package leak test were performed on various stages throughout the process, all the inspections passed per specifications.Qn / sap database review: no.Reason: a review of the qn/sap database is not required for a s1 ¿ o1 level a investigation per (b)(4).Visual analysis.Observations: although observations and testing could not be performed because a sample was not received for investigation, there were two photos submitted that were reviewed.The product characteristics require a minimum of 1/8¿ seal transfer.Per observation of the photos provided this characteristic was met.In addition, the bottom web in the photos revealed evidence of adequate transfer (adhesive) from the paper top web at the open seals and partially open seals of the packages (blister packs).The key variables that affect seal strength are: seal transfer/width and paper top web glue.Both variables were included in the observations investigation samples(s) meet manufacturing specifications: yes: although the packages were partially open at the top; the photos evaluated for this incident revealed the units to be acceptable per the manufacturing specification requirements.Conclusions: the defect package damage/defective/other, as stated as the reported code was confirmed based on the evaluation of the provided photos.Even though the packages came partially opened, all the processes characteristics that directly influence the seal strength were observed to be within specification.Investigation conclusion: relationship of device to the reported incident: indeterminate comment: although the packages were observed to be partially opened, there was no physical evidence to confirm or to support manufacturing process related issues for the defect.(b)(4) has been opened to investigate the package open seal defects and implement corrective actions.
 
Additional Manufacturer Narrative
Additional information was received for the medical device lot number(s), device manufacturing date(s), and device expiration date(s).The following field(s) have been updated: medical device lot #: 3360773.Medical device expiration date: 2017-01-31.Device manufacture date: 2013-12-26.Medical device lot #: 4086979.Medical device expiration date: 2017-03-31.Device manufacture date: 2014-03-27.Medical device lot #: 4293835.Medical device expiration date: 2017-10-31.Device manufacture date: 2014-10-20.Medical device lot #: 5019881.Medical device expiration date: 2018-01-31.Device manufacture date: 2015-01-19.Medical device lot #: 5086952.Medical device expiration date: 2018-03-31.Device manufacture date: 2015-03-27.Medical device lot #: 5114511.Medical device expiration date: 2018-04-30.Device manufacture date: 2015-04-24.Medical device lot #: 5163676.Medical device expiration date:2018-05-31.Device manufacture date: 2015-06-12.Medical device lot #: 5225980.Medical device expiration date: 2018-07-31.Device manufacture date: 2015-08-13.Medical device lot #: 5363668.Medical device expiration date: 2018-12-31.Device manufacture date: 2015-12-29.Medical device lot #: 5300850.Medical device expiration date: 2018-09-30.Device manufacture date: 2015-10-28.Medical device lot #: 6118681.Medical device expiration date: 2019-03-31.Device manufacture date: 2016-04-27.Medical device lot #: 6215554.Medical device expiration date: 2019-07-31.Device manufacture date: 2016-08-03.Medical device lot #: 6224626.Medical device expiration date: 2019-07-31.Device manufacture date: 2016-08-11.Medical device lot #: 7082952.Medical device expiration date: 2020-02-29.Device manufacture date: 2017-03-27.

Brand Name
BD INSYTE¿ AUTOGUARD¿ SHIELDED IV CATHETER
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
MDR Report Key7280876
Report Number1710034-2018-00057
Device Sequence Number1993948
Product Code FOZ
UDI-Device Identifier30382903814542
UDI-Public30382903814542
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K952861
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/31/2019
Device Catalogue Number381454
Device Lot NumberSEE H.10
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/03/2018
Supplement Date Received by Manufacturer02/03/2018
02/03/2018
Initial Report FDA Received Date02/19/2018
Supplement Report FDA Received Date03/01/2018
03/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;